MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. UNIPERC ADJUSTABLE FLANGE TRACHEOSTOMY TUBE CUFF; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. UNIPERC ADJUSTABLE FLANGE TRACHEOSTOMY TUBE CUFF; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 100/897/090CZ
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One sample of 007/522/109 inner cannula - uniperc, 9 mm and one sample of 007/842/090cz tube and flange assembly, cuffed, uniperc, 9 mm were received in plastic bag for investigation without its original packaging.Under initial visual inspection the sample appeared to be in good condition.Then the sample was submerged in water and the tracheostomy tube cuff was inflated using a syringe filled with air.No leaking was observed.During the manufacturing process the uniperc devices are 100% inflation tested, which includes inflating each device cuff and leaving for a 12 hour period.Reductions in pressure over this time are considered a failure and the device would be rejected.The inflation test was repeated on the received sample.After 12 hour period the cuff was still fully inflated.
 
Event or Problem Description
It was reported that the cuff could not maintain enough pressure for ventilation.In addition, removal was made difficult due to the cuff not deflating.Attempts to inflate/deflate with a syringe resulted only in inflating/deflating the blue pillow.There was no air entry or exit from the cuff.The initial reporter stated that there was a query valve malfunction.The aforementioned issues occurred 13 hours after the tracheostomy tube was placed.The initial reporter also noted that there was "potential trauma caused to trachea, but this was not observable." an investigation was performed into the incident above by the facility.The investigation was unable to confirm the complaint.

Brand Name
UNIPERC ADJUSTABLE FLANGE TRACHEOSTOMY TUBE CUFF
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key7503691
Report Number3012307300-2018-01370
Device Sequence Number105542
Product Code JOH
UDI-Device Identifier15019315107214
UDI-Public15019315107214
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date07/17/2017
Device Catalogue Number100/897/090CZ
Device Lot Number3448556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;